Complexity

Complexity / 2020 / Article
Special Issue

Complexity, Dynamics, Control, and Applications of Nonlinear Systems with Multistability

View this Special Issue

Research Article | Open Access

Volume 2020 |Article ID 1924085 | https://doi.org/10.1155/2020/1924085

Salah Mahmoud Boulaaras, Rafik Guefaifia, Bahri Cherif, Sultan Alodhaibi, "A New Proof of Existence of Positive Weak Solutions for Sublinear Kirchhoff Elliptic Systems with Multiple Parameters", Complexity, vol. 2020, Article ID 1924085, 6 pages, 2020. https://doi.org/10.1155/2020/1924085

A New Proof of Existence of Positive Weak Solutions for Sublinear Kirchhoff Elliptic Systems with Multiple Parameters

Academic Editor: Sundarapandian Vaidyanathan
Received08 Nov 2019
Accepted19 Dec 2019
Published25 Jan 2020

Abstract

This paper deals with the study of the existence of weak positive solutions for sublinear Kirchhoff elliptic systems with zero Dirichlet boundary condition in bounded domain by using the subsuper solutions method.

1. Introduction

In this paper, we consider the following system of differential equations:where is a bounded smooth domain with boundary B: are continuous functions, and and are positive parameters, where and The peculiarity of this type of problem, and by far the most important, is that it is not local. This is based on the presence of the operatorwhich contains an integral on all the fields and implies that the equation is not a specific identity. It is clear that these problems contribute to the transition from academia to application. Indeed, very popular for its physical motivations, problem (1) is none other than a stationary version of the following model which regulates the behavior of elastic whose ends are fixed and which is subjected to nonlinear vibrations:where T is a positive constant and and are given functions. In such problems, u expresses the displacement, the extreme force, the initial tension, and relates to the intrinsic properties of the wire material (such as Young’s modulus). For more details, see [1], as well as their references. Basically, this is a generalization to larger dimensions of the model originally proposed in one dimension by Kirchhoff [2] in (1883):where is the initial tension, represents Young’s modulus of the material of the wire, and L its length. The latter is known to be an extension of the equation of D’Alembert waves. Indeed, Kirchhoff took into account the changes caused by transverse oscillations along the length of the wire. With their implications in other disciplines, and given the breadth of their fields of application, nonlocal problems will be used to model several physical phenomena, and they also intervene in biological systems or describe a process dependent on its average, such as particle density population. Moreover, With this significant impact strengthening the field of applications, this type of problem has caught the interest of mathematicians and a lot of work on the existence of solutions has emerged, particularly after the coup de force provided by the famous Lions article [3], where the latter has adopted an approach based on functional analysis. Nevertheless, in most of these articles, the benefit method is purely topological. It is only in the last decades that this approach has been removed from variational methods when Alves and his colleagues [4] obtained for the first time the results of their existence through these methods. Since then, a very fruitful development has given rise to many works based on this advantageous axis (see [1, 3, 5]).

In recent years, problems relating to Kirchhoff operators have been studied in several papers (we refer to [6]), where the authors used different methods to obtain solutions (1) in the case of single equation (see [6]). The concept of weak sub- and supersolutions was first formulated by Hess and Deuel in [7, 8] to obtain existence results for weak solutions of semilinear elliptic Dirichlet problems and was subsequently continued by several authors (see, e.g., [918]).

In our recent paper [19], we have discussed the existence of weak positive solution for the following Kirchhoff elliptic systems:

Motivated by the ideas of [20], which the authors considered a system (1) in the case , more precisely, under suitable conditions on we will prove that the problem which is defined in (1) admits a positive solution In current paper, motivated by previous works in ([19, 20]), we discuss the existence of weak positive solution for sublinear Kirchhoff elliptic systems in bounded domains by using subsupersolutions method combined with comparison principle (see Lemma 2.1 in [4]).

The outline of the paper is as follows. In the second section, we give some assumptions and definitions related to problem (1). In Section 3, we prove our main result.

2. Assumptions and Definitions

Let us assume the following assumption.

Assume that are two continuous and increasing functions and there exists such that

Suppose that and

Now, in order to discuss our main result of problem (1), we need the following two definitions.

Definition 1. Let ; is said to be a weak solution of (1) if it satisfiesfor all

Definition 2. A pair of nonnegative functions in is called a weak subsolution and supersolution of (1) if they satisfy on :for all

Lemma 1 [4]. Assume that is a continuous and nonincreasing function satisfyingwhere is a positive constant and assume that are two nonnegative functions such thatand then in

3. Main Result

In this section, we shall state and prove the main result of this paper.

Theorem 1. Suppose that - hold and M is a nonincreasing function satisfying (9). Then, problem (1) has a large positive weak solution for each positive parameters and

Proof of Theorem 1. Let σ be the first eigenvalue of with Dirichlet boundary conditions and the corresponding eigenfunction with satisfying in and on
Since we can take k such thatWe shall verify that is a subsolution of problem (1), where is small and specified later.
A simple calculation:Similarly,Let be such thatand on where
We have from (14) thatOn the other hand, in letNote thatWe have from (11) thatThus, we choose such thatwhere Furthermore,These relations and Young inequality show thatHence, from (15)–(23), it follows thatThen, by (24) and (25), is a subsolution of (1).
Next, we shall construct a supersolution of problem (1). Let ω be the solution of the following problem:Letwhere e is given by (26) and are large positive real numbers to be chosen later. We shall verify that is a supersolution of problem (1). Let with in Then, we obtain from (26) and the condition thatLet Since , these imply that there exist positive large constants such thatThus,From (26) and (30), we can deduce that the couple is a subsolution of problem (1) with and for large.
In order to obtain a weak solution of problem (1) we shall use the arguments by Azouz and Bensedik [19]. For this purpose, we define a sequence as follows: and is the unique solution of the systemProblem (32) is linear in the sense that if is given, the right hand sides of (32) are independent of
Set Then, since and .
We deduce from a result in [4] that system (32) has a unique solution
By using (32) and the fact that is a supersolution of (1), we haveand by Lemma 1, and Also, since , and the monotonicity of and τ one hasfrom which, rding to Lemma 1, for we writeand then Similarly, and becauseRepeating this argument, we get a bounded monotone sequence satisfyingUsing the continuity of the functions and t and the definition of the sequences there exist constants independent of n such thatFrom (39), multiplying the first equation of (32) by and integrating using the Holder inequality and Sobolev embedding, we can show thatorwhere is a constant independent of . Similarly, there exists independent of n such thatFrom (42) and (43), we infer that has a subsequence which weakly converges in to a limit with the properties and . Being monotone and also using a standard regularity argument, converges itself to Now, letting in (32), we deduce that is a positive solution of system (1). The proof of theorem is now completed.

4. Conclusion

In this work, we study the existence of weak positive solutions for a sublinear Kirchhoff elliptic systems in bounded domains by using the subsuper solutions method (SSM) combined with comparison principle which have been widely applied in many work (see for example [4, 19, 2125]).Validity of the comparison principle and of the SSM for local and nonlocal problems as the stationary Kirchhoff Equation was an important subject in the last few years (see, for example, [26] and [23]. Moreover, the two conditions that M is nonincreasing and H is increasing turn out to be necessary and sufficient, at least for the validity of the comparison principle. It is worth to notice that in [4], Alves and Correa developed a new SSM for problem (1) to deal with the increasing M case. The result is obtained by using a kind of Minty–Browder theorem for a suitable pseudomonotone operator, but instead of constructing a subsolution, the authors assumed the existence of a whole family of functions which satisfy a stronger condition than just being subsolutions; the inconvenience is that these stronger conditions restrict the possible right hand sides in (1). Another SSM for nonlocal problems is obtained in [4] for a problem involving a nonlocal term with a Lebesgue norm, instead of the Sobolev norm appearing in (1). In our next study, we will try to apply an alternative approach using the variational principle which has been presented in [2729].

Data Availability

The data used to support the findings of the study are available from the corresponding author upon request.

Conflicts of Interest

The authors declare that there are no conflicts of interest regarding the publication of this article.

Authors’ Contributions

All authors contributed equally to this article. They have all read and approved the final manuscript.

References

  1. P. D’Ancona and S. Spagnolo, “Global solvability for the degenerate Kirchhoff equation with real analytic data,” Inventiones Mathematicae, vol. 108, pp. 247–262, 1992. View at: Publisher Site | Google Scholar
  2. H. Medekhel, S. Boulaaras, K. Zennir, and A. Allahem, “Existence of positive solutions and its asymptotic behavior of (p(x), q(x))-Laplacian parabolic system,” Symmetry, vol. 11, no. 3, p. 332, 2019. View at: Publisher Site | Google Scholar
  3. J. L. Lions, “On some questions in boundary value problems of mathematical physics,” Contemporary Developments in Continuum Mechanics and Partial Differential Equations, Proceedings of the International Symposium on Continuum Mechanics and Partial Differential Equations, vol. 30, pp. 284–346, 1978. View at: Publisher Site | Google Scholar
  4. C. O. Alves and F. J. S. A. Correa, “On existence of solutions for a class of problem involving a nonlinear operator,” Communications on Applied Nonlinear Analysis, vol. 8, pp. 43–56, 2001. View at: Google Scholar
  5. Y. Li, F. Li, and J. Shi, “Existence of positive solutions to Kirchhoff type problems with zero mass,” Journal of Mathematical Analysis and Applications, vol. 410, no. 1, pp. 361–374, 2014. View at: Publisher Site | Google Scholar
  6. B. Ricceri, “On an elliptic Kirchhoff-type problem depending on two parameters,” Journal of Global Optimization, vol. 46, no. 4, pp. 543–549, 2010. View at: Publisher Site | Google Scholar
  7. J. Deuel and P. Hess, “Inequations variationelless elliptiques non coercives,” C. R. Acad. Sci. Paris, vol. 279, pp. 719–722, 1974. View at: Google Scholar
  8. P. Hess, “On the solvability of nonlinear elliptic boundary value problems,” Indiana University Mathematics Journal, vol. 25, no. 5, pp. 461–466, 1976. View at: Publisher Site | Google Scholar
  9. S. Carl, V. K. Le, and D. Motreanu, “The sub-supersolution method and extremal solutions for quasilinear hemivariational inequalities,” Differential and Integral Equations, vol. 17, pp. 165–178, 2004. View at: Google Scholar
  10. E. N. Dancer and G. Sweers, “On the existence of a maximal weak solution for a semilinear elliptic equation,” Differential and Integral Equations, vol. 2, pp. 533–540, 1989. View at: Google Scholar
  11. T. Kura, “The weak supersolution-subsolution method for second order quasilinear elliptic equations,” Hiroshima Mathematical Journal, vol. 19, p. 136, 1989. View at: Publisher Site | Google Scholar
  12. B. Mairi, R. Guefaifia, S. Boulaaras, and T. Bouali, “Existence of positive solutions for a new class of nonlocal p(x)-Kirchhoff elliptic systems via sub-super solutions concept,” Applied Science APPS, vol. 20, pp. 117–128, 2018. View at: Google Scholar
  13. S. Boulaaras, R. Guefaifia, and K. Zennir, “Existence of positive solutions for nonlocal p(x)-Kirchhoff elliptic systems,” Advances in Pure and Applied Mathematics, vol. 10, no. 1, pp. 1867–1152, 2019. View at: Publisher Site | Google Scholar
  14. V. K. Le and K. Schmitt, “Some general concepts of sub- and supersolutions for nonlinear elliptic problems,” Topological Methods in Nonlinear Analysis, vol. 28, pp. 87–103, 2006. View at: Google Scholar
  15. N. Mezouar and S. Boulaaras, “Global existence and decay of solutions for a class of viscoelastic Kirchhoff equation,” Bulletin of the Malaysian Mathematical Sciences Society, vol. 43, no. 1, pp. 725–755, 2018. View at: Publisher Site | Google Scholar
  16. V. K. Le, “Subsolution-supersolution method in variational inequalities,” Nonlinear Analysis, vol. 45, pp. 775–800, 2001. View at: Google Scholar
  17. V. K. Le, “Subsolution-supersolutions and the existence of extremal solutions in noncoercive variational inequalities,” Journal of Inequalities in Pure and Applied Mathematics, vol. 2, p. 116, 2001. View at: Google Scholar
  18. S. Boulaaras, D. Ouchenane, and F. Mesloub, “General decay for a viscoelastic problem with not necessarily decreasing kernel,” Applicable Analysis, vol. 98, no. 9, pp. 1677–1693, 2019. View at: Publisher Site | Google Scholar
  19. N. Azouz and A. Bensedik, “Existence result for an elliptic equation of Kirchhoff-type with changing sign data,” Funkcialaj Ekvacioj, vol. 55, no. 1, pp. 55–66, 2012. View at: Publisher Site | Google Scholar
  20. D. D. Hai and R. Shivaji, “An existence result on positive solutions for a class of p-Laplacian systems,” Nonlinear Analysis: Theory, Methods & Applications, vol. 56, no. 7, pp. 1007–1010, 2004. View at: Publisher Site | Google Scholar
  21. S. Boulaaras and R. Guefaifia, “Existence of positive weak solutions for a class of Kirrchoff elliptic systems with multiple parameters,” Mathematical Methods in the Applied Sciences, vol. 41, no. 13, pp. 5203–5210, 2018. View at: Publisher Site | Google Scholar
  22. S. Boulaaras, R. Guefaifia, and S. Kabli, “An asymptotic behavior of positive solutions for a new class of elliptic systems involving of $$\left(p\left(x\right) ,q\left(x\right) \right) $$ p x , q x -Laplacian systems,” Boletín de la Sociedad Matemática Mexicana, vol. 25, no. 1, pp. 145–162, 2019. View at: Publisher Site | Google Scholar
  23. F. J. S. A. Correa and G. M. Figueiredo, “On an elliptic equation of Kirchhoff type via variational methods,” Bulletin of the Australian Mathematical Society, vol. 74, no. 2, pp. 263–277, 2006. View at: Publisher Site | Google Scholar
  24. R. Guefaifia and S. Boulaaras, “Existence of positive solution for a class of -Laplacian systems,” Rendiconti del Circolo Matematico di Palermo Series 2, vol. 67, pp. 93–103, 2018. View at: Google Scholar
  25. S. Boulaaras and A. Allahem, “Existence of positive solutions of nonlocal p(x)-Kirchhoff evolutionary systems via sub-super solutions concept,” Symmetry, vol. 11, no. 2, p. 253, 2019. View at: Publisher Site | Google Scholar
  26. M. Chipot and B. Lovat, “Some remarks on non local elliptic and parabolic problems,” Nonlinear Analysis: Theory, Methods & Applications, vol. 30, no. 7, pp. 4619–4627, 1997. View at: Publisher Site | Google Scholar
  27. S. Boulaaras, “Some existence results for elliptic Kirchhoff equation with changing sign data and a logarithmic nonlinearity,” Journal of Intelligent and Fuzzy Systems, vol. 37, no. 6, pp. 1–10, 2019. View at: Publisher Site | Google Scholar
  28. S. Boulaaras, “A well-posedness and exponential decay of solutions for a coupled lamé system with viscoelastic term and logarithmic source terms,” Applicable Analysis, pp. 1–19, 2019. View at: Publisher Site | Google Scholar
  29. J.-H. He, “Variational principle for the generalized KdV-burgers equation with fractal derivatives for shallow water waves,” Journal of Applied and Computational Mechanics, vol. 6, no. 4, 2020, http://jacm.scu.ac.ir/article_14813.html. View at: Publisher Site | Google Scholar

Copyright © 2020 Salah Mahmoud Boulaaras et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Download other formatsMore
 Order printed copiesOrder
Views223
Downloads236
Citations

Related articles

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.